Format

Send to

Choose Destination
Pol Merkur Lekarski. 2015 Dec;39(234):379-81.

Acute clenbuterol overdose manifestations in a suicide attempt--a case report.

Author information

1
Department of Internal Medicine, Hypertension and Vascular Diseases, Medical University of Warsaw, Warsaw, Poland.

Abstract

A 30-year-old man was admitted to the intensive care unit after a suicide attempt with respiratory difficulties, tremor, sinus tachycardia and significant hypokalemia. On examination, the patient was lucid, fully conscious and did not exhibit positive symptoms. Sings were not typical for overdosing olanzapine, alprazolam and alcohol as declared by the patient. Additional anamnesis revealed high doses of ingested clenbuterol, a selective β2-adrenergic agonist. Due to its anabolic and lipolytic properties, clenbuterol has become a commonly abused drug in bodybuilding industry and is not routinely detected by toxicology screens. This is the first known report of suicide attempt by clenbuterol overdosing.

KEYWORDS:

adverse drug reaction; clenbuterol; drug overdose; hypokalemia; suicide attempt

PMID:
26802692
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for MEDPRESS
Loading ...
Support Center